Alert archive / Colorado / Wind Chill Advisories in 2014

Wind Chill Advisory 8, NWS Denver/Boulder, CO

December 30, 2014Arapahoe County, Douglas County, Elbert County, Colorado

NWS Denver/Boulder, CO issued this wind chill advisory at Dec 30, 2014, 10:48 AM MST for Arapahoe County, Douglas County, Elbert County, Colorado. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 30, 2014, 10:48 AM MST (17:48 UTC)
Expired
Dec 30, 2014, 7:00 PM MST
In force
8 hr
Issued by
NWS Denver/Boulder, CO

Counties Arapahoe County, CO, Douglas County, CO, Elbert County, CO

The radar

The Denver radar (KFTG), 41 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 5.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
108 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

873 
WWUS45 KBOU 301748
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1048 AM MST TUE DEC 30 2014

...AN ARCTIC AIRMASS WILL CONTINUE TO BRING BITTERLY COLD WIND
CHILLS TO THE EASTERN PLAINS THROUGH WEDNESDAY MORNING...

COZ046-047-310200-
/O.EXT.KBOU.WC.W.0002.141230T1748Z-141231T1600Z/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...AGATE...HUGO...LIMON...MATHESON...
FORDER...KARVAL...KUTCH...PUNKIN CENTER
1048 AM MST TUE DEC 30 2014

...WIND CHILL WARNING NOW IN EFFECT UNTIL 9 AM MST WEDNESDAY...

* WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN LESS THAN 30 
  MINUTES. IF VENTURING OUTSIDE DRESS IN LAYERS AND COVER 
  EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

COZ041-310200-
/O.NEW.KBOU.WC.Y.0008.141230T1748Z-141231T0200Z/
/O.CON.KBOU.WC.W.0002.141231T0200Z-141231T1600Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR
1048 AM MST TUE DEC 30 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...
...WIND CHILL WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
9 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN LESS THAN 30 
  MINUTES. IF VENTURING OUTSIDE DRESS IN LAYERS AND COVER 
  EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

COZ042-044-045-048>051-310200-
/O.CON.KBOU.WC.W.0002.141231T0200Z-141231T1600Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER...CROOK...MERINO...
STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
1048 AM MST TUE DEC 30 2014

...WIND CHILL WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
9 AM MST WEDNESDAY...

* WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN LESS THAN 30 
  MINUTES. IF VENTURING OUTSIDE DRESS IN LAYERS AND COVER 
  EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
1 follow-up statement
881 
WWUS45 KBOU 310214
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
714 PM MST TUE DEC 30 2014

...AN ARCTIC AIRMASS WILL CONTINUE TO BRING BITTERLY COLD WIND
CHILLS TO THE EASTERN PLAINS THROUGH WEDNESDAY MORNING...

.VERY COLD TEMPERATURES WILL OCCUR OVER NORTHEASTERN COLORADO
TONIGHT. EARLY EVENING TEMPERATURES WERE ALREADY AROUND 10 BELOW
ZERO...AND LOWS WILL RANGE FROM 12 TO 22 BELOW. WINDS WILL NOT BE
STRONG...BUT 5 TO 10 MPH WINDS COMBINED WITH THE BITTER COLD
TEMPERATURES WILL STILL PRODUCE DANGEROUS WIND CHILL VALUES. 

COZ041-311200-
/O.EXP.KBOU.WC.Y.0008.000000T0000Z-141231T0200Z/
/O.CON.KBOU.WC.W.0002.000000T0000Z-141231T1600Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR
714 PM MST TUE DEC 30 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST
WEDNESDAY...

* WIND CHILL VALUES...20 BELOW ZERO TO 30 BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN LESS THAN 30 
  MINUTES. IF VENTURING OUTSIDE DRESS IN LAYERS AND COVER 
  EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST BE OUTSIDE...BE SURE TO
COVER ALL OF YOUR SKIN. BRING PETS INSIDE AND GIVE LIVESTOCK
WHATEVER PROTECTION IS AVAILABLE.

&&

$$

COZ042-044-045-048>051-311200-
/O.CON.KBOU.WC.W.0002.000000T0000Z-141231T1600Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER...CROOK...MERINO...
STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
714 PM MST TUE DEC 30 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST
WEDNESDAY...

* WIND CHILL VALUES...20 BELOW ZERO TO 30 BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN LESS THAN 30 
  MINUTES. IF VENTURING OUTSIDE DRESS IN LAYERS AND COVER 
  EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST BE OUTSIDE...BE SURE TO
COVER ALL OF YOUR SKIN. BRING PETS INSIDE AND GIVE LIVESTOCK
WHATEVER PROTECTION IS AVAILABLE.

&&

$$

COZ046-047-311200-
/O.CON.KBOU.WC.W.0002.000000T0000Z-141231T1600Z/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...AGATE...HUGO...LIMON...MATHESON...
FORDER...KARVAL...KUTCH...PUNKIN CENTER
714 PM MST TUE DEC 30 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST
WEDNESDAY...

* WIND CHILL VALUES...20 BELOW ZERO TO 30 BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN LESS THAN 30 
  MINUTES. IF VENTURING OUTSIDE DRESS IN LAYERS AND COVER 
  EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST BE OUTSIDE...BE SURE TO
COVER ALL OF YOUR SKIN. BRING PETS INSIDE AND GIVE LIVESTOCK
WHATEVER PROTECTION IS AVAILABLE.

&&

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this wind chill advisory went out at Dec 30, 7:15 AM MST, 3 hours 33 minutes earlier.

Area forecast discussion, Dec 30, 7:15 AM MST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
715 AM MST TUE DEC 30 2014

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 356 AM MST TUE DEC 30 2014

ARCTIC AIR WILL CONTINUE TO OOZE INTO COLORADO TODAY. TEMPERATURES
UPSTREAM IN MONTANA AND WYOMING REMAINED STEADY OR SLOWLY FELL THE
PAST 24 HOURS. WOULD EXPECT TEMPERATURES TO CONTINUE TO SLOWLY FALL
THROUGH MID MORNING AND THEN REMAIN NEARLY STEADY. COULD SEE A LIGHT
UPTICK IN TEMPERATURES THIS AFTERNOON IF SOME SUN IS ABLE TO BREAK
THROUGH. WILL KEEP HIGH TEMPERATURES NEAR ZERO ACROSS NORTHEAST
COLORADO WITH SUB ZERO TEMPERATURES FOR THE FOOTHILLS AND MOUNTAINS.

UPPER LEVEL LOW DROPPING SOUTH OVER THE GREAT BASIN IS PUSHING THE
JET NORTH THIS MORNING AND APPEARS THE SNOW IS SHIFTING NORTH AS
WELL. RADAR IS SHOWING THAT SNOW IS DECREASING ACROSS MOST OF THE
AREA...LIKELY DUE TO THE JET SHIFTING NORTH. THERE IS SOME ENHANCE
ON IR SATELLITE AND RADAR DUE TO THE JET OVER WESTERN COLORADO. WILL
CANCEL THE ADVISORY AT 12Z IF SNOW DOES NOT START TO REFORM. EXPECT
ANY ADDITIONAL SNOW TO BE LESS THAN 2 INCHES.

SKIES ARE EXPECTED TO CLEAR OVERNIGHT AND ALLOW TEMPERATURES TO
PLUMMET BELOW ZERO. STILL EXPECT TEMPERATURES TO FALL BELOW -10F FOR
MOST OF THE EASTERN PLAINS. CURRENT TEMPERATURES IN THE MOUNTAIN
VALLEYS OF WYOMING AND SOUTHWEST MONTANA ARE -20F TO -30F AND THIS
AIR IS MOVING THIS DIRECTION. SO THE COLORADO MOUNTAIN VALLEYS COULD
SEE THESE COLD TEMPERATURES TONIGHT. LEE SIDE TROUGH WILL DEVELOP
LATE TONIGHT AND PRODUCE LIGHT DOWNSLOPE WINDS IN THE FOOTHILLS AND
SOUTHWEST WINDS ON THE EASTERN PLAINS. THESE DOWNSLOPE WINDS WILL
INCREASE TEMPERATURES LATE TONIGHT IN THE FOOTHILLS. FOR THE
PLAINS...THE COLD AIR WILL REMAIN AND PLACE. THIS COMBINED WITH
SOUTHWEST WINDS OF 5 TO 15 MPH WILL PRODUCE VERY COLD WIND CHILLS.
WILL ISSUE A WIND CHILL WARNING FOR THE EASTERN PLAINS FOR TONIGHT
AND WEDNESDAY MORNING.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 356 AM MST TUE DEC 30 2014

WEDNESDAY STARTS OUT BITTERLY COLD WITH CLEARING SKIES...LIGHT
NWLY SFC WINDS AND SUB-ZERO AIR TEMPS CREATING DANGEROUSLY COLD
WIND CHILLS ON THE NORTHEAST PLAINS WHERE A WIND CHILL WARNING
WILL REMAIN IN EFFECT UNTIL 16Z THAT MORNING. AS THE DAY GOES ON
THE CWA SHOULD QUICKLY TRANSITION TO A DRIER/SLIGHTLY WARMER
ENVIRONMENT WITH THE ARCTIC AIRMASS CURRENTLY GRIPPING THE PLAINS
BEING NUDGED OUT WITH THE DEVELOPMENT OF SWLY LOW AND MID-LEVEL
FLOW. THE SHIFT TO A SWLY FLOW ALOFT IS IN RESPONSE TO A CLOSED
500 MB LOW/UPPER TROUGH SWINGING SWWRD OVER THE LOWER SOUTHWEST
DESERT DURING THE DAY WEDNESDAY. THE NAM...GFS...ECMWF...SREF AND
CANADIAN MODELS ALL SHOW THIS CLOSED LOW AND UPPER TROUGH
MIGRATING NORTHEASTWARD OVER THE 4-CORNER AREA BY LATE WEDNESDAY
NIGHT WHERE THE TROUGH THEN ELONGATES NEWRD ACRS COLORADO. AT
LEAST 3 OF THESE MODELS SHOW A SECONDARY UPPER LOW FORMING
OVER/NEAR NERN COLORADO BY THURSDAY AFTERNOON. DURING THE DAY
THURSDAY MODELS SHOW LOW AND MID-LEVELS MOISTENING BEGINNING OVER
SWRN SECTIONS OF THE CWA WITH LIGHT QPF DEVELOPING OVER HIGHER
ELEVATIONS ROUGHLY SOUTH OF I-70 BY MIDDAY. BY THURSDAY EVENING
GFS INDICATES WEAK QG MID-LEVEL ASCENT AND INSTABILITY SPREADING
OVER THE HIGH COUNTRY AND ADJACENT HIGH PLAINS AND 20-35KT E-NELY
MID-LEVEL FLOW WITH THE SECONDARY UPPER LOW SLIPPING TO OUR
SOUTHEAST. WHAT MODELS LACK TO SHOW IS LOW-LEVEL NELY/UPSLOPE FLOW
EAST OF THE MTNS DURING THE PERIOD OF BEST MOISTURE AND LIFT THURSDAY
NIGHT. THAT SAID...STILL BELIEVE THERE'S SUFFICIENT JUSTIFICATION
TO INTRODUCE LOW POPS ON THE PLAINS LATE THURSDAY AFTERNOON AND
OVERNIGHT...MAINLY ALONG THE FRONT RANGE AND OVER THE PALMER
DIVIDE...AS WELL AS INCREASE POPS 10-20 PCT ACROSS THE HIGH
COUNTRY. IT'S A SMALL SYSTEM AND BY FRIDAY MORNING MOST OF THE
LIGHT PCPN IT MANAGES TO PRODUCE SHOULD BE WRAPPING UP.

FRIDAY THROUGH MONDAY...UPPER LOW MOVES OUT ON FRIDAY WHICH OPENS
THE WAY TO WARMER TEMPERATURES AND DRY CONDITIONS OVER THE WEEKEND
AND MONDAY. ALTHOUGH DAYTIME TEMPERATURES ARE EXPECTED TO REMAIN
BELOW AVERAGE FOR THE DATE. WEST-NORTHWESTERLY FLOW ALOFT WILL
DOMINATE AS A LARGE UPPER RIDGE BUILDS OVER THE WEST COAST.

&&

.AVIATION...(FOR THE TAFS THROUGH 18Z WEDNESDAY MORNING)
ISSUED AT 715 AM MST TUE DEC 30 2014

SKIES HAVE CLEARED FOR THE TIME BEING...EARLIER THAN EXPECTED.
HOWEVER...WITH THE JET NEARBY AND SEEING SOME ENHANCEMENT FURTHER
TO THE SOUTH...AS WELL AS HI RES MODELS BRING AREAS OF LIGHT SNOW
OVER THE AIRPORTS AGAIN FROM 16-20Z...HAVE ADJUSTED TAFS TO
REFLECT PARTIAL CLEARING NOW THEN BRINGING CLOUDS AND SNOW BACK
IN. PERIODS OF LIGHT SNOW WILL CONTINUE THROUGH 20Z AND THEN COME
TO AN END BY 00Z. CURRENT CEILINGS OF 12000 SHOULD DROP BACK DOWN
TO 3000 TO 6000 FEET THOUGH OCCASIONALLY MAY RISE TO 6000 TO 8000
FEET. ADDITIONAL SNOWFALL FOR THE DENVER AIRPORTS IS EXPECTED TO
BE AN INCH OR LESS. SKIES WILL CLEAR OUT AFTER 00Z. NORTHEAST TO
EAST SURFACE WINDS LESS THAN 10 KNOTS WILL PREVAIL THROUGH 00Z.
WINDS WILL TURN NORMAL DRAINAGE DIRECTION OVERNIGHT.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING FROM 7 PM THIS EVENING TO 9 AM MST WEDNESDAY
FOR COZ041-042-044>051.

&&

SHORT TERM...MEIER
LONG TERM...BAKER
AVIATION...KRIEDERMAN
Hazardous weather outlook, Dec 30, 10:33 AM MST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1033 AM MST TUE DEC 30 2014

COZ030>051-311745-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1033 AM MST TUE DEC 30 2014

...WIND CHILL ADVISORIES AND WARNINGS ARE IN EFFECT FOR THE
EASTERN PLAINS THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

AN ARCTIC AIRMASS WILL REMAIN IN PLACE THROUGH TODAY KEEPING
COOLER TEMPERATURES OVER THE REGION. TEMPERATURES WILL STRUGGLE
TO GET ABOVE ZERO TODAY. SOME AREAS TO THE SOUTHEAST OVER PARK AND
SOUTHERN JEFFERSON COULD SEE SOME SUN THAT WILL AID IN INCREASING
TEMPERATURES TO JUST ABOVE ZERO THIS AFTERNOON...OTHERWISE MOST
AREAS WILL BE MOSTLY CLOUDY TO CLOUDY TODAY. WINDS IN COMBINATION
WITH THE COLD TEMPERATURES WILL PRODUCE WIND CHILLS OF 15 TO 25
BELOW ZERO THE REST OF TODAY. LIGHT SNOW WILL DECREASE THROUGH
THE DAY WITH ONLY LIGHT ACCUMULATIONS EXPECTED THIS MORNING INTO
THE EARLY AFTERNOON...GENERALLY AN INCH OR LESS.

CLEARING THIS EVENING AND OVERNIGHT WILL BRING MUCH COOLER
OVERNIGHT TEMPERATURES. WIND CHILL WARNINGS WILL COVER MOST OF
THE EASTERN PLAINS. IT IS ADVISED TO LIMIT OUTDOOR ACTIVITY THIS
EVENING AND TAKE PRECAUTIONS WITH HOUSEHOLD PLUMBING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AFTER A BITTERLY COLD TUESDAY NIGHT EXPECT DRY AND WARMER
CONDITIONS ON WEDNESDAY. ON THURSDAY...A STORM SYSTEM LIFTING OUT
OF THE DESERT SOUTHWEST WILL BRING LIGHT SNOWFALL TO THE
MOUNTAINS ROUGHLY SOUTH OF INTERSTATE 70 BY THE AFTERNOON AND A
SLIGHT CHANCE OF SNOW AT LOWER ELEVATIONS MAINLY WITHIN THE
INTERSTATE 25 CORRIDOR AND OVER THE PALMER DIVIDE THURSDAY NIGHT.
DRIER AND WARMER CONDITIONS WILL THEN RETURN FRIDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BOWEN/KRIEDERMAN

In the hours before

Local storm report, Dec 30, 7:30 AM MST, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
730 AM MST TUE DEC 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 AM     SNOW             8 NE FOUR CORNERS       40.94N 105.80W
12/30/2014  M2.0 INCH        LARIMER            CO   TRAINED SPOTTER

            STORM TOTAL. -22 DEGREES AT 0645 MST.

0718 AM     SNOW             E BRIGHTON              39.98N 104.79W
12/30/2014  M1.5 INCH        ADAMS              CO   TRAINED SPOTTER

            STORM TOTAL

0718 AM     SNOW             2 N LONGMONT            40.20N 105.11W
12/30/2014  M2.1 INCH        BOULDER            CO   TRAINED SPOTTER

            24-HOUR AMOUNT

&&
Local storm report, Dec 30, 8:22 AM MST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
822 AM MST TUE DEC 30 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 AM     SNOW             LOVELAND                40.42N 105.07W
12/30/2014  M2.3 INCH        LARIMER            CO   TRAINED SPOTTER

0810 AM     SNOW             7 NNE PURCELL           40.72N 104.52W
12/30/2014  M0.9 INCH        WELD               CO   TRAINED SPOTTER

0810 AM     SNOW             1 ESE WHEAT RIDGE       39.77N 105.07W
12/30/2014  M2.0 INCH        JEFFERSON          CO   CO-OP OBSERVER

0810 AM     SNOW             1 SW WESTMINSTER        39.87N 105.07W
12/30/2014  E3.0 INCH        JEFFERSON          CO   TRAINED SPOTTER

0810 AM     SNOW             1 NE LOVELAND           40.43N 105.06W
12/30/2014  M2.5 INCH        LARIMER            CO   TRAINED SPOTTER

&&

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 5:53 AM MSTWind Chill WarningBOUAdams, Arapahoe, Douglas, Elbert, Lincoln, Logan and 5 more28 hr

Nearby

Wind Chill Advisories in Colorado, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.